Flying with RLS

Jan 30th, 2018, 02:33 PM
  #1  
Original Poster
 
Join Date: Nov 2003
Posts: 3,321
Flying with RLS

I am lucky that my restless leg problem is sporadic and not severe, and I am not on any kind of medication. However, the moment the lights are dimmed on an overnight flight, the urge to move my legs begins and makes it impossible for me to sit still. I have to get up and walk the aisle, do calf stretches, or jiggle my legs. My MD suggested Ambien. Well, I donít like to take Ambien because I donít sleep long enough and canít function the next day.

On a daytime return flight it is it is not a problem. (I take Dramamine both ways for air sickness.)

Any tips on dealing with this from other travelers with RLS?
allisonm is offline  
Jan 30th, 2018, 06:52 PM
  #2  
kja
 
Join Date: Dec 2006
Posts: 20,480
I'm not sure I can help, but other than encouraging you to discuss alternatives to Ambien with your physician, I know I've seen several threads here on Fodor's over the years. Here's one; you can find more by googling "Fodor's" "restless leg syndrome" Good luck, and let us know if you find something that works for you!
Do you ever get "jumpy leg" syndrome on flights from the USA to Europe?
kja is offline  
Jan 30th, 2018, 08:38 PM
  #3  
 
Join Date: Jan 2003
Posts: 3,085
I hope this doesn't post 3 times as this is my third time trying to get my reply to post. I also have RLS and have trouble with it on many flights, especially those that are longer than 2 - 3 hours. I have found that a muscle relaxer works for me. My Dr. prescribed Soma for me, after trying several other kinds of medication. Since Soma is a fairly large pill I cut it into 1/4's and take 1/4 at the first sign of RLS coming on and often that will work. If it does not work, I take another 1/4 and it has always worked for me. It is the only way I can travel if I get any sign of RLS as it is miserable. Good luck to you.
Cali is offline  
Feb 1st, 2018, 05:04 AM
  #4  
Original Poster
 
Join Date: Nov 2003
Posts: 3,321
Thanks to you both. I remember that thread and will have another look at it.

Cali, do you have any after-effects from the muscle relaxer, or does it just gradually wear off?
allisonm is offline  
Feb 1st, 2018, 08:39 PM
  #5  
 
Join Date: Jan 2003
Posts: 3,085
No, I don't have any after affects from the muscle relaxer. Possibly it would make me really tired if I took a lot of it, but with only 1/2 a pill (usually) I feel fine all the time.
Cali is offline  
Related Topics
Thread
Original Poster
Forum
Replies
Last Post
Aine
Europe
29
Sep 26th, 2005 12:24 PM
Linda
Europe
5
Apr 22nd, 1999 09:57 AM

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On


Thread Tools
Search this Thread

Contact Us - Archive - Advertising - Cookie Policy -

FODOR'S VIDEO

All times are GMT -8. The time now is 10:38 PM.